MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-2-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis # (b)(4): ¿ as found condition: the axium prime coil was returned for analysis within a shipping box, within a plastic bio-pouch, and within a dispenser coil.¿ damage location details: the axium prime pusher was found broken at the load indicator.The pusher was retained by the release wire.The release wire was found pulled for ~10.5cm.No other damages or irregularities were found with the pusher.The release wire coin was found pulled back from the lumen stop and the implant coil was found detached from the pusher.The detached implant coil was not returned.¿ testing/analysis: none ¿ conclusion: based on the device analysis and reported information, the customer¿s ¿coil resistance/stuck in catheter¿ report could not be confirmed.Possible causes of ¿coil resistance/stuck in catheter¿ include use of an incompatible catheter, catheter damage, lack of hydration before procedure, user does not maintain a continuous flush, or tortuous anatomy.The (microvention terumo) headway 17 catheter used in the event was not returned.Therefore, an analysis could not be performed and ¿catheter damage¿ could not be ruled out as a potential cause.The headway 17 catheter has an inner diameter (id) of 0.017¿, as per an online source.Per the axium prime instructions for use (ifu), ¿axium¿ prime detachable coils should only be delivered through a microcatheter with a minimum inside diameter of 0.0165¿¿0.017¿ with two marker bands.¿ therefore, the headway 17 catheter was found compatible with the axium prime coil, ruling out ¿incompatible catheter¿ as a potential cause.The axium prime coil was prepared prior to use (which includes coil hydration), ruling out ¿lack of hydration¿ as a potential cause.Information regarding use of a continuous flush and patient vessel tortuosity was not reported.Therefore, ¿user does not maintain a continuous flush¿ and ¿tortuous anatomy¿ could not be ruled out as potential causes.The cause for the reported resistance could not be determined due to insufficient information.Regarding the detachment of the implant coil, the implant coil can become detached if the pusher becomes broke and the release wire is pulled.However, the cause for the pusher damage could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil was stuck in the catheter in the proximal section.The implant coil pushed smoothly out from the introducer sheath.The catheter was not damaged and it was unknown if the coil was damaged.The reported device and any accessory devices were prepared as indicated in the ifu.There was no patient involved in the event.Ancillary devices include an enboy 7f guide catheter, headway17 microcatheter, and synchro14 guidewire.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17239685
Report Number2029214-2023-01006
Device Sequence Number17850217
Product Code KRD
UDI-Device Identifier00763000313647
UDI-Public00763000313647
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2025
Device Model NumberAPB-1.5-2-3D-ES
Device Catalogue NumberAPB-1.5-2-3D-ES
Device Lot Number225549337
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Initial Report FDA Received Date06/30/2023
Date Device Manufactured11/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown